Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

138 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes difficulty in falling asleep?

Answered by
Dr.
Dr. Robert Galamaga

Oncologist

Practicing since :2002

Answered : 2622 Questions

default
Posted on Fri, 3 Mar 2017 in Cancer
Question: i can not fall asleep
doctor
Answered by Dr. Robert Galamaga 28 minutes later
Brief Answer:
Considerations.

Detailed Answer:
hello and thank you for sending the question.

I understand that you are dealing with difficulty falling asleep or insomnia. It looks like you have tried some medication in the form of Ambien. This medication can be particularly effective if taken 20 to 30 minutes prior to falling asleep. Also it is very important that this medication is taken on an empty stomach in order to work more effectively.

also it is important to take a look at your regular schedule. If you take frequent naps during the day this can sometimes influence your ability to fall asleep.

Also if you drink caffeinated beverages during the day you would want to make sure that you stop drinking anything containing caffeine at least 8 to 10 hours prior to when you anticipate going to bed.

in addition it is important that you get regular exercise 20 to 30 minutes per day as this will also improve your body's ability to relax and fall asleep at night.

finally if you continue to have trouble it might be necessary to consider an alternative prescription medication. There are a couple of additional options including Lunesta which may work better than the Ambien for you.

please contact your primary care physician to discuss this particular issue in more detail if it continues to be a problem.

Thank you again for sending your question.

Sincerely,

Dr. Galamaga
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

Recent questions on  Primary care

doctor1 MD

Dear Dr. Ditah, THANK YOU for asking me how I am doing, as I do have several follow questions for you Here goes: 1. I have believed for some time now that I have some form of inflammation or infection in the area of my eye cage and forehead. This...

doctor1 MD

I have been taking atorvastatin 40 mg for 4 months - through carotid endarterectomy surgery - with horrible subjective side effects which, objectively, include very low hematocrit of 32.9% and other low red blood cell counts. Primary Care...

doctor1 MD

I've had a cold from runny nose since Thanksgiving in the U.S. to now a cough the past four days. I lost my voice and its been about three days. It's a dry cough and kept me up all night yesterday. I think I am getting better if I rest my voice. I...

doctor1 MD

I have a 3 inch bruise on the back of my left knee but it does not hurt. I do have a swore pain on the same leg towards the outside of my knee going halfway up my outer thigh. Any idea what this could be? I am going to make an appointment with my primary care Dr. in the morning, but I m a little worried right now. Thanks, Melissa

doctor1 MD

My coworker complained today that her left arm was really sore and was having trouble pickup up her iced tea, tonight she called and said her arm was still extremely sore and that her left leg was swelling . I ve suggested she go to ER, but she s not sure she should. Should I continue to encourage her to seek medical help rather than wait to see her primary care physician tomorrow???

doctor1 MD

I have vertigo with a retracted ear drum. How does this happen? Over the past few years I have gone to my primary care and Ent with complaints about my ear leaking. They did not see anything. It would literally drain out. Now I have a bad case of vertigo since last Thursday and my primary care said I have a retracted ear drum. He put me on a steroid and sudafed and afrin . Said if its not better by Wednesday to go back o the Ent. What do you think?